My boyfriend just got a tattoo on his right arm two weeks ago. It's not his first tattoo, but it is the first time he used this special lotion. Also he has roaches in his apartment, but it is much cleaner than it has been. He started breaking out with this rash on his right arm and only his right arm. It started just looking like a bug bite, and he said it was really itchy.
Now he has several bumps on his arm and just one or two on the tatoo. the bites are red, but a few have blackish spots. All the dots have read rings around him and the rash keeps getting worse. He says it feels like his arm is on fire, like it burns more than it itches. He only has that rash on that one arm. The bumps apparently are oozing a little. His rash keeps getting worse, even after he stops using the cream. We bought anit-itch cream, but apparently it hasn't helped. I have no idea what this is or if it could possibly be an allergic reaction. Do you have any idea what this could be? or if it is just an allergic reaction? What should be done for it?
This could be an allergic reaction to the tattoo, dermatitis or eczema.
Allergic reactions to tattoo pigments are uncommon except for certain brands of red and green. People who are sensitive or allergic to certain metals may react to pigments in the skin with swelling and/or itching, and/or oozing of clear fluid called serum. Such reactions are quite rare, however, and some artists will recommend performing a test patch.
For those who are allergic to latex, many artists are using non-latex or will use non-latex gloves if asked.
There is also a small risk of anaphylactic shock (hypersensitive reaction) in those who are susceptible, but the chance of a health risk is small.
You could take some oral antihistamine medications and apply calamine lotion at the site.
It could also be eczema, dermatitis, allergic reactions or insect bites.
You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.
Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .
Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.
If the symptoms do not resolve, consult your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.